Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 445, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 13, 2001, 3:39 PM CDT for Lamar County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 13, 2001, 3:39 PM CDT (20:39 UTC)
- Expired
- Jun 13, 2001, 4:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lamar County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1968 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 132040 SVRJAN MSC073-132115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 339 PM CDT WED JUN 13 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAMAR COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 415 PM CDT * AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BAXTERVILLE...MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL LAMAR COUNTY HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. LAT...LON 3103 8965 3101 8947 3128 8940 3133 8965
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:50 PM CDT, 49 minutes earlier.
Area forecast discussion, Jun 13, 2:50 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 250 PM CDT WED JUN 13 2001 SURFACE MOISTURE RETURNING QUICKLY TO REGION TODAY AS SLY FLOW PREVAILING IN LOWEST 10K FEET. CURRENT SEA BREEZE-INITIATED TSRA WILL SPREAD NWD THIS EVENING AND HOPEFULLY WILL NOT GET STUCK AT ANY ONE LOCATION LIKE LAST NIGHT IN THE SERN CWFA(A REAL MICROSCALE EVENT). CURRENT LAPS DATA SHOWING CAPES NEAR 3000J/KG AHEAD OF THE NWD-MOVING BOUNDARY AND OVER THE NERN COUNTIES. TROPICAL MOISTURE WILL CONTINUE INCREASING WITH GROWING POTENTIAL FOR DIURNAL TSRA INTO FRIDAY. MODELS GETTING MORE IMPRESSED WITH INSTABILITY ON THURSDAY AS THE VALUES APPROACH 3500-4500J/KG BEFORE SEA BREEZE WORKS NWD. WILL GO FOR ABOVE CLIMATOLOGY(30-35%) POPS THURSDAY WITH LIFTED INDEXES ALSO PROGGED TO BE -7C TO -9C. THE FORECAST THEN HINGES ON THE APPROACH OF A STRONG CENTRAL CONUS LONGWAVE TROUGH/FRONTAL SYSTEM WHICH FLATTENS OUR MID LEVEL RIDGE THURSDAY NIGHT. THE FRONT NOW EXPECTED TO REACH OUR NWRN ZONES ABOUT MIDDAY FRIDAY AND CROSS MUCH OF THE CWFA BY MIDNIGHT WITH A BAND OF SHRA/TSRA LIKELY. AVN/ETA BOTH LOOKING FOR K INDEXES OF 35+ ALONG THE FRONT WITH 850MB DEWPOINTS 12-14C. SINCE PRIMARY DYNAMICS REMAIN N OF THE AREA...THE FRONT SHOULD WEAKEN EARLY SATURDAY OVER EXTREME S MS AND SETTLE INTO THE COASTAL WATERS. TEMPERATURE GUIDANCE NUMBERS VERY REASONABLE AND QUITE SEASONAL WITH SLIGHTLY COOLER NIGHTS RETURNING FOR THE WEEKEND. IN THE EXTENDED...EXPECT A FEW DAYS OF DIFFLUENT NWLY FLOW ALOFT WITH DRYING AIRMASS SATURDAY THROUGH MONDAY. LATEST AVN DROPS MEAN RELATIVE HUMIDITIES TO 15-20% RANGE AS WELL DURING THIS PERIOD AS A MAJOR SUMMER MID-UPPER ANTICYCLONE TAKES UP RESIDENCE IN ERN NM/TX PANHANDLE REGION. THIS RIDGE WILL DOMINATE FIRST HALF OF NEXT WEEK WITH A SLOW RETURN OF TROPICAL AIR TOWARD MID WEEK AND THUS MORE AFTERNOON/EVENING TSRA. PRELIM NUMBERS JAN 73/91/73/90/66 24363 MEI 71/91/69/90/65 23374 .JAN... MS...NONE. LA...NONE. AR...NONE.
In the hours before
Special weather statement, Jun 13, 12:19 PM CDT, 3 hours 20 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 141200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1219 PM CDT WED JUN 13 2001 ...THUNDERSTORMS... WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA... AND MUCH OF MISSISSIPPI. ALTHOUGH THE STORMS MAY PRODUCE SMALL HAIL...FREQUENT LIGHTNING...GUSTY WINDS...AND PERIODS OF HEAVY RAIN...SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. ISOLATED STRONG THUNDERSTORMS FORMED ACROSS PORTIONS OF SOUTHEAST MISSISSIPPI ON TUESDAY EVENING. THIS CONVECTION FINALLY DISSIPATED AFTER MIDNIGHT, BUT MID-LEVEL CLOUDINESS LEFT OVER FROM THE EVENING CONVECTION HAS MADE ITS WAY INTO CENTRAL MISSISSIPPI. THE MOISTURE ASSOCIATED WITH THIS MID LEVEL CLOUDINESS MAY HELP TO FOCUS INITIAL CONVECTION BY MID AFTERNOON ACROSS PORTIONS OF CENTRAL MISSISSIPPI. THE SURFACE TEMPERATURES THIS AFTERNOON WILL BE IN THE 90S WITH DEWPOINTS IN THE LOWER 70S SO THE AIR WILL BE UNSTABLE ENOUGH FOR THUNDERSTORMS TO DEVELOP. AFTERNOON CONVECTION MAY ALSO FIRE UP ALONG THE SEA BREEZE BOUNDARY AS IT PUSHES INTO SOUTHEAST MISSISSIPPI DURING THE MID AFTERNOON HOURS. SINCE THE OVERALL MID LEVEL MOISTURE ACROSS THE REGION WILL BE RELATIVELY DRY...THE CONVECTION THAT DOES OCCUR IS NOT EXPECTED TO BE WIDESPREAD. ACTIVATION OF STORM SPOTTERS SHOULD NOT BE NECESSARY THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Jun 13, 1:41 PM CDT, 1 hour 58 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 141200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 141 PM CDT WED JUN 13 2001 ...THUNDERSTORMS... WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI. THE STRONGER STORMS WILL DEVELOP PRIMARILY ALONG AND SOUTH OF U.S. HIGHWAY 84 FROM ARCHIE LOUISIANA...TO NATCHEZ...TO BROOKHAVEN...TO LAUREL. PERIODS OF HEAVY RAIN ARE POSSIBLE IN STRONGER STORMS...ALONG WITH SMALL HAIL...FREQUENT LIGHTNING...AND GUSTY WINDS. HOWEVER...SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. SHOWERS AND THUNDERSTORMS WILL INCREASE THROUGH THE AFTERNOON OVER THE LOWER MISSISSIPPI RIVER VALLEY. WITH TEMPERATURES IN THE 90S AND DEWPOINTS GENERALLY IN THE 70S...THE AIRMASS WILL BE VERY UNSTABLE THROUGH THE EVENING HOURS. WITH AFTERNOON HEATING...SHOWERS AND THUNDERSTORMS WILL DEVELOP. THE HEAVIEST RAINFALL AND STRONGER STORMS WILL FORM OVER THE SOUTHERN ZONES OF MISSISSIPPI AND EAST CENTRAL LOUISIANA...AS A SEABREEZE MOVES NORTH FROM LOUISIANA. THIS SEABREEZE WILL HELP TO FOCUS THE DEVELOPMENT OF THUNDERSTORMS. SINCE THE OVERALL MIDDLE-LEVEL MOISTURE ACROSS THE REGION WILL BE RELATIVELY DRY...THE CONVECTION THAT DOES OCCUR IS NOT EXPECTED TO BE WIDESPREAD. MOST OF THE SHOWERS AND THUNDERSTORMS WILL DISSIPATE BY MIDNIGHT. ACTIVATION OF STORM SPOTTERS SHOULD NOT BE NECESSARY THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 11:04 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 116 min |
| Jun 13, 12:55 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 2 hr |
| Jun 13, 1:15 AM CDT | Flash Flood Warning | JAN | Jefferson Davis | 2 hr |
| Jun 13, 3:14 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 31 min |
| Jun 13, 3:48 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 27 min |
| Jun 13, 4:23 PM CDT | Tornado Warning | JAN | Forrest, Jones | 37 min |
| Jun 13, 5:04 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 41 min |
| Jun 13, 5:11 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 34 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.